Illinois, 2007Damaging Wind in Illinois, August 3, 2007
August 3, 2007 · NWS ILX · 1 event in 1 county or zone
An isolated microburst produced damage in Clay county.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- $3,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated microburst produced damage in Clay county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 3, 12:43 PM CST, 2 hours 17 minutes earlier.
Area forecast discussion, Aug 3, 12:43 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
143 PM CDT FRI AUG 3 2007
.DISCUSSION...
ISSUED 143 PM CDT FRI AUG 3 2007
LATEST SURFACE ANALYSIS HAD A DIFFUSE...NEARLY STATIONARY...FRONTAL
BOUNDARY LYING IN THE VICINITY OF THE I-72 CORRIDOR. ALOFT...WEAK
NORTHWEST FLOW WAS IN PLACE OVER THE MIDWEST...WHICH WAS ON THE
DOWNSTREAM SIDE OF A RIDGE WHOSE AXIS EXTENDED FROM THE GULF COAST
INTO THE CANADIAN PRAIRIES. A SHORT WAVE WAS UNDERCUTTING A PORTION
OF THE RIDGE...BEGINNING TO TRACK EAST ACROSS THE NORTHERN PLAINS.
MAIN NON HEAT RELATED FORECAST CONCERN IN THE SHORT TERM REVOLVES
AROUND SHOWER/STORM CHANCES SATURDAY INTO SATURDAY NIGHT AS THE
NORTHERN PLAINS WAVE MOVES THROUGH THE GREAT LAKES. OTHERWISE...
INCREASING HEAT AND HUMIDITY IS THE THEME OF THIS FORECAST WITH HEAT
INDICES IN THE VICINITY OF...OR IN EXCESS OF...100 DEGREES LIKELY
FOR MUCH OF THE UPCOMING WEEK.
12Z MODELS IN PRETTY GOOD AGREEMENT THROUGH THE PERIOD. THERE ARE
SOME DIFFERENCES IN THE TRACK OF THE WAVE COMING ACROSS THE PLAINS
INTO THE GREAT LAKES...AND THESE DIFFERENCES WILL HAVE RAMIFICATIONS
ON OUR CHANCE OF SHOWERS/STORMS. I TEND TO FAVOR THE FURTHER SOUTH
GFS SOLUTION WHICH SEEMS TO FOLLOW THE THICKNESS AND MOISTURE
GRADIENT BETTER. GUIDANCE TEMPERATURES GENERALLY CLOSE/REASONABLE...
BUT THE MAV MAXES STILL SEEM TO BE ON THE HIGH SIDE OF REALITY.
SHORT TERM...TONIGHT THROUGH MONDAY...
TONIGHT...EXPECT QUIET WEATHER TONIGHT DESPITE THE FRONTAL BOUNDARY
IN THE VICINITY DUE TO THE BUILDING UPPER RIDGE OVERHEAD. CAN/T RULE
OUT AN ISOLATED SHOWER/STORM ALONG THE FRONT THIS EVENING UNTIL THE
SUN GOES DOWN...SO WILL LIKELY CARRY ISOLATED MENTION ALONG AND
SOUTH OF THE FRONT.
SATURDAY AND SATURDAY NIGHT...NORTHERN PLAINS SHORT WAVE WILL
INITIALLY TRACK EAST INTO THE GREAT LAKES...EVENTUALLY FALLING
TOWARD THE SOUTHEAST ON THE BACK SIDE OF THE RIDGE. THE PASSAGE OF
THIS WAVE WILL TIGHTEN UP THE THERMAL/MOISTURE GRADIENT OF THE
FRONT IN OUR AREA AND LIFT IT BACK NORTH AS A WARM FRONT. WILL
CONTINUE WITH CURRENT FORECAST THINKING OF SCATTERED SHOWER/STORM
DEVELOPMENT IN THE VICINITY OF THE FRONT...ESPECIALLY IN THE
NORTHEAST HALF OF THE FORECAST AREA. SATURDAY AFTERNOON/EVENING
STILL APPEARS TO BE THE FAVORED TIME FRAME FOR STORMS.
SUNDAY THROUGH MONDAY...THE FRONT IS EXPECTED TO LIFT NORTH OF THE
FORECAST AREA BY EARLY SUNDAY AND STALL OUT NOT TOO FAR TO THE
NORTH. THE UPPER FLOW IS EXPECTED TO BE A RATHER ZONAL/FLAT RIDGE
OVERHEAD. WHILE IT WILL BE CLOSE...ESPECIALLY IF A CURRENTLY
UN FORECAST SHORT WAVE RIPPLES THROUGH THE FLOW...ANY PRECIPITATION
THAT FORMS SHOULD STAY NORTH OF THE FORECAST AREA. FOR THIS
REASON...WILL CARRY A DRY FORECAST. HOWEVER...THIS POSITIONING OF
THE SURFACE/UPPER FEATURES WILL ALLOW THE HEAT/HUMIDITY TO BUILD.
SURFACE TEMPERATURES IN THE 90S AND DEW POINTS NEARING 70 WILL ALLOW
AFTERNOON HEAT INDICES TO PUSH 100 DEGREES...A POINT THEY WILL EQUAL
OR EXCEED FOR THE REMAINDER OF THE WEEK.
LONG TERM...TUESDAY THROUGH FRIDAY...MODELS/ENSEMBLES IN CONTINUE TO
BE REASONABLE AGREEMENT WITH THE OVERALL PATTERN OF A TROF OFF THE
WEST COAST AND RIDGING ELSEWHERE OVER THE LOWER 48. THIS AGREEMENT
MEANS ONE THING...THAT IT WILL BE HOT AND HUMID THROUGH THE PERIOD
WITH AFTERNOON HEAT INDICES IN THE VICINITY OF 100 DEGREES F. A
POINT OF LESSER CERTAINTY IS THE THREAT FOR AND TIMING OF ANY
PRECIPITATION. WHILE WE WILL BE UNDER A HOT UPPER RIDGE...IT WILL BE
RATHER FLAT. PIECES OF ENERGY IN THE NORTHERN STREAM AS WELL AS
ENERGY EJECTING OUT OF THE PACIFIC COAST TROF COULD BRING A RISK OF
STORMS TO THE REGION...BUT THE TIMING/TRACK OF ANY OF THESE FEATURES
IS NOT CLEAR AT THIS POINT. THE MAIN SURFACE FRONTAL POSITION IS
EXPECTED TO REMAIN TO OUR NORTH FOR MUCH OF THE PERIOD...ALONG WITH
THE HIGHER PRECIPITATION RISK. ANOTHER NEGATIVE FOR CARRYING MUCH IN
TERMS OF POPS IS THAT MODEL SOUNDINGS SUGGEST...NOT SURPRISINGLY...
THAT WE MAY BE CAPPED FOR MUCH OF THE PERIOD.
BAK
&&
.AVIATION...
ISSUED 1231 PM CDT FRI AUG 3 2007
CU FIELD BEGINNING TO DEVELOP ALONG STATIONARY FRONTAL BOUNDARY
ROUGHLY ALIGNED ALONG THE I-72 CORRIDOR. SHOULD SEE SCT-BKN CU
WITH BASES AROUND 5000FT THIS AFTERNOON AT ALL TERMINALS EXCEPT
KPIA AND KBMI...WHERE LESS CLOUD COVER WILL BE NOTED. THESE CLOUDS
WILL BE DIURNAL IN NATURE AND WILL QUICKLY FADE AWAY AFTER SUNSET.
WILL SEE A GOOD DEAL OF CIRRUS BLOW-OFF FROM CONVECTION ACROSS THE
NORTHERN PLAINS TONIGHT...BUT NO LOWER CLOUDS ARE ANTICIPATED.
WINDS THROUGH THE ENTIRE TAF PERIOD WILL BE QUITE LIGHT.
BARNES
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 3, 2:12 PM CST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
312 PM CDT FRI AUG 3 2007
ILZ027>031-036>038-040>051-053-041100-
CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-VERMILION-WOODFORD-
312 PM CDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY
NIGHT AS A FRONTAL BOUNDARY LIFTS NORTH ACROSS THE AREA. SEVERE
WEATHER IS NOT ANTICIPATED AT THIS TIME. THE FRONTAL BOUNDARY WILL
BE LOCATED JUST NORTH OF OUR AREA LATE IN THE WEEKEND AND INTO
EARLY NEXT WEEK...AS A RESULT THERE WILL BE A SLIGHT CHANCE OF
THUNDERSTORMS MAINLY ALONG AND NORTH OF INTERSTATE 74 DURING THE
SUNDAY NIGHT THROUGH WEDNESDAY TIME PERIOD.
THE ATMOSPHERE ACROSS THE MIDWEST WILL REMAIN HOT AND BECOME MORE
HUMID INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL STEADILY
RISE DAY TO DAY...WITH READINGS ABOVE 100 POSSIBLE BY MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ052-054>057-061>063-066>068-071>073-041100-
CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY-
312 PM CDT FRI AUG 3 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY AS A FRONTAL
BOUNDARY SHIFTS NORTH OF OUR AREA BY EVENING. AT THIS TIME...IT
APPEARS THE THREAT OF SEVERE WEATHER WILL BE LOW.
THE ATMOSPHERE ACROSS THE MIDWEST WILL REMAIN HOT AND BECOME MORE
HUMID INTO THE MIDDLE OF NEXT WEEK. HEAT INDEX VALUES WILL STEADILY
RISE DAY TO DAY...WITH READINGS ABOVE 100 POSSIBLE BY MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
BARNES
Thunderstorm Wind, Clay
- When
- August 3, 3:00 PM CST to 3:05 PM CST
- Where
- Clay County, 4 mi NE of Xenia
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Crop damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 38.671, -88.578
A microburst produced roof damage to a shed and blew in its doors. Also a tree was blown down and an area of corn was flattened.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in New York, August 3, 20071 injured · $76,000 · 2.5 in hail · 63 events
- Hail and Damaging Winds in South Dakota, August 3, 2007$557,000 · 4.25 in hail · 12 events
- Lightning Strikes in New Jersey, August 3, 20071 injured · $550,000 · 2 events
- Hail and Damaging Wind in Vermont, August 3, 2007$250,000 · 1.5 in hail · 4 events
- Tornadoes and Hail in Nebraska, August 3, 2007$168,000 · EF0 · 7 events
- Hail and Damaging Winds in Illinois, August 3, 2007$154,000 · 65 kt wind · 5 events
- Hail and Damaging Winds in Maine, August 3, 20071 in hail · 46 events
- Flash Flooding in Wyoming, August 3, 2007$65,000 · 2 events
- Flash Flooding in Utah, August 3, 2007$55,000 · 4 events
- Flash Flooding and Hail in North Dakota, August 3, 2007$50,000 · 0.88 in hail · 4 events
- Hail and Damaging Winds in Tennessee, August 3, 2007$36,000 · 60 kt wind · 7 events
- Hail and Damaging Winds in Maine, August 3, 20071.25 in hail · 32 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53666.